MEDIKAMENTOSE, WAHRSCHEINLICH ALLOPURINOL-INDUZIERTE AGRANULOZYTOSE

Translated title of the contribution: Drug-induced (probably allopurinol) agranulocytosis

B. Schar, C. Meier, H. Affolter

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

Agranulocytosis is a rare but sometimes extremely dangerous adverse drug reaction which can be induced by almost any drug. We report the case of a 89-year-old man with a well-documented granulocyte chart, who received allopurinol in addition to preexisting therapy with cardiovascular drugs. Three weeks later agranulocytosis was found which bone-marrow biopsy indicated was drug-induced. After cessation of all drugs, isolation and antibiotic therapy, the leukocyte count returned to normal but the patient died four weeks later from progressive renal failure. A relation between allopurinol therapy and agranulocytosis was presumed. The drugs which might have caused this adverse reaction are discussed. The incidence, signs, symptoms and treatment are summarized and proposals are made concerning the action to be taken in the event of drug-induced agranulocytosis.

Translated title of the contributionDrug-induced (probably allopurinol) agranulocytosis
Original languageGerman
Pages (from-to)545-549
Number of pages5
JournalSchweizerische Medizinische Wochenschrift
Volume124
Issue number13
StatePublished - Jan 1 1994
Externally publishedYes

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Drug-induced (probably allopurinol) agranulocytosis'. Together they form a unique fingerprint.

Cite this